Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this Stevens Johnson Syndrome
Nov 26, 2004

I had Stevens Johnson Syndrome as a child from a reaction to a sulfa drug. As a young adult, I had a slightly similar reaction to Doxycline. However the only symptoms I experienced the second time was an intense burning to my skin. I was given a dose pack of Prednisone and was fine. Now in my late thirties, I was given a high initial dose of Keflex- 2grams- by a nurse practioner. Within a day of the initial dose my skin was red with intense burning. I went back to the nurse immediately where I told her that I was having a drug reaction. She said, no it was most likely a virus, put me on Valtrex and a dose pack of pred ( the pred only at my insistence ). I have been to the emergency room 3 times in the past week. I have had every test done to man - two CAT scans, Two EKGs, blood work, urinalysis, even a pelvic and all doctors are at a loss to why I am experiencing intense burning throughout my body. The doctors are most certain that it is a drug reaction, but with no way of diagnosing it ( all tests came back better than normal) they have no way of treating it. The pain is controled only by Ativan. PLEASE, is there anything you know that can help me. I feel that it is a form of Steven Johnsons syndrome, but my body has not produced the blister type sores. Is there any occurance of SJS without the external blisters? Thanks for you help.

Response from Dr. Conway

You don't have Stevens Johnson Syndrome as this is an immediately life-threatening condition that must mean specific criteria, that you do not meet. This being said, it is clear that something is wrong that may have been precipitated by taking one or more types of medications, that has to do with how your body reacts to medications and that is helped by prednisone. With all of this in mind, it may take some time and more tests, but I would hope that you and your doctors can figure out a good way to address it.

As an aside, I would caution you against using Ativan for too long and too regularly, as it is not a pain killer but a sedative and it is VERY addictive.

Good luck...



Previous
Side effect: Smell of burning rubber
Next
Allergic Reaction to Meds? Swelling of lip, palms, and penis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement